Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 519, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 7, 2005, 11:05 PM CST for Hale County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2005, 11:05 PM CST (05:05 UTC)
- Expired
- Jan 7, 2005, 11:30 PM CST
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Hale County, AL
The radar
The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 8:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 10:03 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 7, 10:03 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1003 PM CST FRI JAN 7 2005 .UPDATE... ...TORNADO WATCH UNTIL 2 AM... LINE OF STORMS MOVED THROUGH NORTHWEST ALABAMA ALONG OR JUST AHEAD OF COLD FRONT. A LOT OF SPIN IN THE ATMOSPHERE...INSTABILITY NOT OVERWHELMING BUT ITS THERE AS MOST OF OUR AREA HAS PASSED INTO WARM SECTOR. UPDATED ZONES FOR RADAR TRENDS. PLAN TO DO FREQUENT UPDATES AS FRONT MOVES THROUGH AREA AND PUSHES STORMS EASTWARD. CURRENTLY WE HAVE HAD NO REPORTS IN ALABAMA, ALTHOUGH JAN HAS POSTED NUMEROUS REPORTS ON THEIR LSR PRODUCT. WILL CONTINUE WITH UPDATES AS NEEDED. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88
Hazardous weather outlook, Jan 7, 1:30 PM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST FRI JAN 7 2005 ALZ011>015-017>050-081330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
In the hours before
Special weather statement, Jan 7, 9:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 PM CST FRI JAN 7 2005 ALZ023-080445- TUSCALOOSA- 948 PM CST FRI JAN 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 1045 PM CST... ...A TORNADO WATCH IS IN EFFECT UNTIL 2 AM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 946 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTHWEST OF SAMANTHA TO 19 MILES SOUTHWEST OF ELROD...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR ELROD...SAMANTHA...NORTHPORT...TUSCALOOSA...FOSTERS...HOLT...VANCE AND KELLERMAN THROUGH 1045 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 9:53 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 PM CST FRI JAN 7 2005 ALZ031-080430- GREENE- 953 PM CST FRI JAN 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1030 PM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 14 MILES WEST OF BOLIGEE...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BOLIGEE AND EUTAW THROUGH 1030 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TORNADO WATCH IS IN AFFECT UNTIL 2 AM.
Special weather statement, Jan 7, 10:31 PM CST, 34 minutes before
ALZ011>015-017-018-022>026-030>035-039>042-051>055-080800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1031 PM CST FRI JAN 7 2005 TORNADO WATCH NUMBER 1 HAS BEEN CANCELLED FOR THE FOLLOWING AREAS... PICKENS...FAYETTE...LAMAR AND MARION... TORNADO WATCH NUMBER 1 REMAINS IN EFFECT FOR...LOWNDES...MARENGO...DALLAS...AUTAUGA...PERRY...SUMTER...HALE... CHILTON...GREENE...BIBB...SHELBY...TUSCALOOSA...JEFFERSON...ST. CLAIR...WALKER...ETOWAH...BLOUNT AND WINSTON COUNTIES...UNTIL 200 AM CST.
Special weather statement, Jan 7, 10:44 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1044 PM CST FRI JAN 7 2005 ALZ031-032-080515- GREENE-HALE- 1044 PM CST FRI JAN 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE AND GREENE COUNTIES UNTIL 1115 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FORKLAND...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORKLAND... SAWYERVILLE...GREENSBORO AND NEWBERN THROUGH 1115 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.
Special weather statement, Jan 7, 10:55 PM CST, 10 minutes before
ALZ014-015-017-018-023>026-030>035-039>042-080800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 PM CST FRI JAN 7 2005 TORNADO WATCH NUMBER 1 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...SUMTER...GREENE...WALKER AND WINSTON... TORNADO WATCH NUMBER 1 REMAINS IN EFFECT FOR...LOWNDES...MARENGO...DALLAS...AUTAUGA...PERRY...HALE... CHILTON...BIBB...SHELBY...TUSCALOOSA...JEFFERSON...ST. CLAIR...ETOWAH AND BLOUNT COUNTIES...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:02 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 13 min |
| Jan 7, 9:09 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 51 min |
| Jan 7, 9:38 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Sumter | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.